5 thoughts on “The Risk of Lithium Toxicity

  • June 22, 2016 at 3:18 pm

    More importantly you should be taking medication and resolving issues with another type of therapy. Depression isn’t permanent and taking medication for life seems like a prison sentence.

    Reply
    • June 23, 2016 at 6:57 am

      I have a question, I was prescribed lithium for about 15 years, and wasn’t told to get blood testing every three months until the last several years. I keep showing as stage 3 kidney failure so my doctor took me off of the lithium. Do I have any recourse since I was not told this was a possibility and I was not told to start getting blood tests until what I’m assuming is after the lithium already damaged my kidneys.

      Reply
      • June 23, 2016 at 1:14 pm

        If you’re considering a medical malpractice inquiry, a local lawyer with experience in that area will be the best resource for information.

        Reply
    • June 23, 2016 at 1:25 pm

      Unfortunately, bipolar disorder works in a cycle of depression and mania/hypomania that persists over time and can actually worsen.

      While some depression, especially situation-based depression like grief, can be temporary, assuming that bipolar depression will just go away isn’t realistic and can actually be harmful.

      While medication may not be necessary for everyone, most people with bipolar disorder have a considerably lower quality of life without it. Bipolar disorder symptoms can be severe, and without medication some will become a danger to themselves or others.

      It’s important for everyone with a mental illness to regularly see a mental health professional so they can form a personalized treatment plan. Everyone’s experience is different and requires different levels of pharmaceutical and behavioral therapy.

      Reply
  • June 25, 2016 at 2:52 pm

    I have been taking Lithium for over 20 years and haven’t had any problems . I do get regular blood test and monitor my symptoms. I was toxic once but that was the Dr. I had increased my Lithium. I also see a therapist. If Iadd medication I consult my psychiatrist and check for drug interactions.

    Reply
 

Join the Conversation!

We invite you to share your thoughts and tell us what you think in this public forum. Before posting, please read our blog moderation guidelines. A first name or pseudonym is required and will be displayed with your comment. Your email address is also required, but will be kept private. (Please note that we use gravatars here, which are tied to your email address.) A website/blog/twitter address is optional.

Leave a Reply

Your email address will not be published. Required fields are marked *